GCSO warns of opioid incidents resulting in deaths

0
981

This past weekend, on March 2nd and March 3rd, Investigators from the Greenville County Sheriff’s Office investigated three overdose incidents that are believe to have resulted in the deaths of three citizens in our community.

The first incident occurred on March 2nd, at a residence on Churchill Downs. The victim’s body was discovered in close proximity to an off-white powder substance.

The second incident occurred on March 3rd, at a Motel 6, located at 2015 Wade Hampton Blvd. This incident yielded another case of an off-white powdery substance that was located near the victim’s body.

Third incident also occurred on March 3rd, at a residence on Junueau Court, and similar to the two previously described incidents, an off-white powder substance was located near the victim. During the course of investigation, it was discovered that just two weeks prior, the victim had received two administered doses of Narcan after overdosing, and subsequently survived, only to sadly lose his life during this incident.

Investigators believe that there is a significant cause for concern that the substances consumed by each of these victims was mixed or cut with fentanyl or a similar substance. According to drugabuse.gov, fentanyl is a powerful synthetic opioid that is similar to morphine but is 50 – 100 times more potent.

The dangers of taking any illegal drugs go without saying, but fentanyl is an extremely deadly substance that has been known to kill within minutes. We want to warn the public that the problem exists. We urge every friend, and/or family member to intervene if they see or know somebody who might be struggling with drug addiction. Please seek help immediately. Below are several established resources for those struggling with addiction:

Favor (Faces and Voices of Recovery Greenville) 864.385.7757 www.favorgreenville.org

Crossroads Treatement Centers 800.806.6989 www.path2recovery.com

Pheonix Center 864.467.3790 www.phoenixcenter.org